Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 5, NWS Hastings, NE

May 5, 2007Franklin County, Nebraska

NWS Hastings, NE issued this flash flood warning at May 5, 2007, 4:33 AM CDT for Franklin County, Nebraska. It took effect at May 5, 2007, 4:41 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2007, 4:33 AM CDT (09:33 UTC)
In effect from
May 5, 2007, 4:41 AM CDT
Expired
May 5, 2007, 10:45 AM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Whole counties

County Franklin County, NE

The radar

The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 050941
FFWGID
NEC061-051545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
433 AM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 1045 AM CDT

* AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR  
  THUNDERSTORMS ACROSS NORTH CENTRAL KANSAS SPREADING NORTH INTO     
  FRANKLIN COUNTY EARLY TODAY. ADDITIONAL RAINFALL OF ONE HALF TO
  ONE AND ONE HALF INCHES OF RAIN IS LIKELY...ESPECIALLY ACROSS
  THE SOUTHEAST PART OF FRANKLIN COUNTY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  FRANKLIN...BLOOMINGTON...NAPONEE AND RIVERTON. 

THERE HAVE BEEN NUMEROUS REPORTS OF FLOODING AND FLASH FLOODING 
SOUTHERN AND CENTRAL FRANKLIN COUNTY DUE TO 2 TO 4 INCHES OF RAIN. 

THE THOMPSON CREEK RIVER GAGE AT RIVERTON REPORTED A STAGE OF 11.5
FEET AS OF 4 AM. FLOOD STAGE IS 10 FEET. 

THE REPUBLICAN RIVER AT RIVERTON WAS NEARLY 7 FEET AS OF 4 AM. FLOOD 
STAGE IS 9 FEET. THE RIVER IS EXPECTED TO GO INTO THE FLOOD EARLY
THIS MORNING. 

ANY CREEK AND STREAM...AND THE REPUBLICAN RIVER...DOWNSTREAM OF 
REPUBLICAN CITY IN SOUTHERN FRANKLIN...IS IN FLOOD OR WILL FLOOD. 
THE WIDESPREAD FLOODING HAS WASHED OUT ROADS AND BRIDGES ALL ACROSS
SOUTHERN FRANKLIN COUNTY. THIS IS A DANGEROUS SITUATION. DO NOT 
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. 
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DO NOT DROWN.

LAT...LON 3999 9919 3999 9871 4018 9870 4035 9871
      4035 9918

$$
NWS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 5, 4:31 AM CDT, 2 minutes earlier.

Area forecast discussion, May 5, 4:31 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
431 AM CDT SAT MAY 5 2007

.DISCUSSION...SEVERE WEATHER LATE NIGHT...ON GOING...AND INTO
THE SUNDAY THE MAIN ISSUE.

LIMITED TIME FOR MUCH TO SAY. OUTBREAK OF SEVERE WEATHER TODAY
WITH SHEAR PROFILES IN GREAT SHAPE. WILL HIT ALL PUBLIC PRODUCTS
HARD WITH SIGNIFICANT SEVERE RISK TODAY.

WIND ADVISORY POSTED FOR TODAY...AS SOUTHEAST CRANK THIS
AFTERNOON. TIGHT GRADIENT ENOUGH TO OVERCOME CLOUD COVER ISSUES
TODAY. SOUTHEAST WINDS OF 25 TO 35 MPH WILL BE NOTED...ESPECIALLY
DURING THE LATE AFTERNOON.

HYRDO-WISE...PUSHED THE FLASH FLOOD WATCH THROUGH SATURDAY WITH A
REPEAT SCENARIO SATURDAY NIGHT. LOCALLY IN EXCESS OF 2 INCHES OF
RAIN WILL FALL IN SOME SPOTS.

SUNDAY LOOKING ROUND 3 AS UPPER TROUGH INCHES SLOWLY EAST. COULD
SET UP FOR A SIGNIFICANT SQUALL LINE TYPE EVENT LATE SUNDAY
AFTERNOON AND EVENING.

NO CHANGES TO BEYOND. GOTTA GO.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

     WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     NEZ060>064-072>077-082>087.

KS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ005>007-017>019.

     WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     KSZ005>007-017>019.

&&
Hazardous weather outlook, May 5, 1:58 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
158 AM CDT SAT MAY 5 2007

KSZ005>007-017>019-NEZ060>064-072>077-082>087-051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL-
HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
158 AM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...ALONG
AND SOUTH OF HIGHWAY 92...AND PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS POSTED UNTIL 8 AM. THUNDERSTORMS WILL BE
WIDESPREAD THE REST OF THE NIGHT...WITH LARGE HAIL TO THE SIZE OF
GOLF BALLS...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES
POSSIBLE. HEAVY RAIN IN EXCESS OF 2 INCHES MAY CAUSE LOCALIZED
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS ARE LIKELY SATURDAY...WITH THE RISK FOR
TORNADOES...LARGE HAIL...AND DAMAGING WINDS ACROSS THE OUTLOOK
AREA. THE SEVERE THUNDERSTORMS WILL CONTINUE INTO SATURDAY NIGHT.

A WIND ADVISORY IS POSTED FOR THE REGION FROM NOON THROUGH 7 PM
TODAY...FOR SOUTHEAST WINDS OF 25 TO 35 MPH.

THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE OUTLOOK PERIOD...
WITH SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND AGAIN SATURDAY
NIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039>041-046>049-051200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
158 AM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...MAINLY
ALONG AND NORTH OF HIGHWAY 92.

.DAY ONE...TONIGHT.

TORNADO WATCH IS POSTED UNTIL 8 AM. THUNDERSTORMS WILL BE
WIDESPREAD THE REST OF THE NIGHT...WITH LARGE HAIL TO THE SIZE OF
GOLF BALLS...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES
POSSIBLE. HEAVY RAIN IN EXCESS OF 2 INCHES MAY CAUSE LOCALIZED
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS ARE LIKELY SATURDAY...WITH THE RISK FOR
TORNADOES...LARGE HAIL...AND DAMAGING WINDS ACROSS THE OUTLOOK
AREA. THE SEVERE THUNDERSTORMS WILL CONTINUE INTO SATURDAY NIGHT.

THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE OUTLOOK
PERIOD... WITH SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND AGAIN SATURDAY
NIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 5, 3:00 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
300 AM CDT SAT MAY 5 2007

NEZ061-074-050900-
BUFFALO-KEARNEY-
300 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUFFALO AND KEARNEY COUNTIES...

AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MINDEN...OR 13 MILES SOUTHEAST OF KEARNEY...
AND MOVING NORTH AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GIBBON BY 320 AM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

AWJ
Local storm report, May 5, 3:22 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
322 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     HAIL             GIBBON                  40.75N 98.84W
05/05/2007  E1.00 INCH       BUFFALO            NE   LAW ENFORCEMENT

&&
Special weather statement, May 5, 3:25 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
325 AM CDT SAT MAY 5 2007

NEZ060-072-050930-
DAWSON-GOSPER-
325 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WESTERN DAWSON AND GOSPER COUNTIES...

AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
ARNOLD TO GOTHENBURG TO 10 MILES SOUTHEAST OF STOCKVILLE...AND MOVING
EAST AT 35 MPH.

* THUNDERSTORMS WILL BE NEAR...
  WILLOW ISLAND BY 335 AM CDT
  COZAD BY 340 AM CDT
  JOHNSON LAKE BY 355 AM CDT
  LEXINGTON BY 400 AM CDT
  SMITHFIELD BY 405 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

AWJ
Special weather statement, May 5, 3:28 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
328 AM CDT SAT MAY 5 2007

NEZ062-050900-
HALL-
328 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WESTERN HALL COUNTY...

AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GIBBON...OR 14 MILES EAST OF KEARNEY...AND
MOVING NORTHEAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WOOD RIVER BY 340 AM CDT
  ALDA BY 350 AM CDT
  CAIRO BY 355 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

AWJ
Special weather statement, May 5, 3:47 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
347 AM CDT SAT MAY 5 2007

KSZ006-017-018-050930-
OSBORNE-ROOKS-SMITH-
347 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR OSBORNE...ROOKS AND SMITH COUNTIES.

AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOODSTON...OR 22 MILES SOUTHEAST OF
PHILLIPSBURG...AND MOVING NORTHEAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  CEDAR BY 405 AM CDT
  GAYLORD BY 410 AM CDT
  KENSINGTON BY 415 AM CDT
  ATHOL BY 420 AM CDT
  SMITH CENTER BY 425 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KB
Special weather statement, May 5, 4:07 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
407 AM CDT SAT MAY 5 2007

KSZ005-006-017-018-051000-
OSBORNE-PHILLIPS-ROOKS-SMITH-
407 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR OSBORNE...PHILLIPS...ROOKS AND SMITH COUNTIES...

AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF WOODSTON...OR 18 MILES SOUTHEAST
OF PHILLIPSBURG...AND MOVING NORTHEAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  KIRWIN BY 415 AM CDT
  CEDAR BY 420 AM CDT
  GAYLORD BY 425 AM CDT
  KENSINGTON BY 430 AM CDT
  ATHOL BY 435 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:51 PM CDTSevere Thunderstorm WarningGIDHarlan39 min
May 4, 9:15 PM CDTSevere Thunderstorm WarningGIDFranklin60 min
May 4, 9:58 PM CDTSevere Thunderstorm WarningGIDWebster47 min
May 4, 10:16 PM CDTTornado WarningGIDFranklin59 min
May 4, 10:48 PM CDTFlash Flood WarningGIDFranklin6 hr
May 4, 10:50 PM CDTSevere Thunderstorm WarningGIDWebster55 min
May 4, 10:59 PM CDTTornado WarningGIDFranklin34 min
May 4, 11:43 PM CDTSevere Thunderstorm WarningGIDWebster62 min
May 4, 11:45 PM CDTSevere Thunderstorm WarningGIDBuffalo7 min
May 4, 11:48 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Phelps57 min
May 5, 12:20 AM CDTSevere Thunderstorm WarningGIDHarlan28 min
May 5, 12:36 AM CDTFlash Flood WarningGIDWebster6 hr
May 5, 12:36 AM CDTSevere Thunderstorm WarningGIDPhelps54 min
May 5, 12:51 AM CDTSevere Thunderstorm WarningGIDGosper, Phelps54 min
May 5, 12:54 AM CDTSevere Thunderstorm WarningGIDAdams, Clay66 min
May 5, 1:13 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney23 min
May 5, 1:20 AM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson40 min
May 5, 1:32 AM CDTSevere Thunderstorm WarningGIDHarlan36 min
May 5, 1:36 AM CDTSevere Thunderstorm WarningGIDClay, Hamilton, York54 min
May 5, 1:46 AM CDTSevere Thunderstorm WarningGIDHarlan59 min
May 5, 1:49 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 11 more17 hr
May 5, 2:22 AM CDTSevere Thunderstorm WarningGIDFranklin, Kearney30 min
May 5, 7:30 AM CDTSevere Thunderstorm WarningGIDBuffalo30 min
May 5, 11:26 AM CDTSevere Thunderstorm WarningGIDNance23 min
May 5, 11:42 AM CDTSevere Thunderstorm WarningGIDGreeley33 min
May 5, 12:10 PM CDTSevere Thunderstorm WarningGIDDawson16 min
May 5, 2:22 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton38 min
May 5, 2:27 PM CDTSevere Thunderstorm WarningGIDDawson14 min
May 5, 3:20 PM CDTSevere Thunderstorm WarningGIDClay, Nuckolls40 min
May 5, 3:58 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer47 min
May 5, 4:09 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster29 min
May 5, 4:15 PM CDTTornado WarningGIDThayer31 min
May 5, 4:37 PM CDTSevere Thunderstorm WarningGIDPolk, York53 min

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.